Lasix is a diuretic that makes you pee frequently. This drug has to be consumed with careful consideration because it comes with a black box warning which means its effects may be dangerous. When there’s more than necessary drug present in your body, it can cause severe symptoms, one of which is dehydration (loss of water and electrolytes). This results in peeing less, headache, dizziness, weakness, nausea, or vomiting. It’s vital to take a proper dosage at the right time as prescribed to avoid any severe symptoms. Ensure no other medicines interact with it and keep yourself hydrated enough. Medical conditions such as urinary retention can also cause issues. See your doctor for proper treatment.
Lasix is a brand-name drug for Furosemide used to treat high blood pressure in adults and used to treat edema in adults and some children, swelling caused by fluid buildup in the body.
Its role is to help those taking it get rid of excess salt and water, so increased urination is one thing that’s expected to help.
Urinating less isn’t something that should happen after taking this medicine.
The drug in this medicine has received a black box warning, so there’re multiple dangers attached to it.
If you’re facing this issue, it might be caused by various factors you’re ignoring when taking it. If continued, it can seriously impact your health.
Table of Contents
- How Lasix works
- Peeing less after taking Lasix
- Causes of peeing less after taking Lasix
- How to take Lasix
- To summarise
How Lasix works
Furosemide oral tablet is a prescription drug available as the brand-name medication drug Lasix and is also available as a generic drug.
One takes Lasix for treating:
- Hypertension or also known as high blood pressure
- Treating edema, which causes swelling due to fluid buildup
- Congestive heart failure
- Kidney problems
- Liver disease
You might or might not be taking it with other medications as a combination therapy, depending on your current health condition as prescribed by your doctor.
This way, it helps your body get rid of excess salt and water, which helps reduce swelling and lower blood pressure.
Peeing less after taking Lasix
Lasix comes with a lot of warnings.
As previously mentioned, it has received a black box warning, which is the most severe warning from the Food and Drug Administration (FDA).
This means this drug comes with a lot of strings attached. You have to be careful when and how you’re taking it because if anything goes wrong, the side effects are severe.
While there are mild side effects, such as diarrhea, constipation, vertigo, dizziness, blurred vision, which should go away in a few days.
There’re severe side effects, too, resulting in excessive loss of water and electrolytes, of which a prominent symptom is not peeing much.
Severe side effects include:
- Dry mouth
- Urinating less
- Feeling of thirst
- Muscle pain or cramps
- Fast or abnormal heartbeat
- Severe nausea or vomiting
One might start experiencing all the symptoms mentioned above when the body is dehydrated.
Other symptoms might include low levels of thyroid hormones, low potassium level, pancreatitis, liver damage, hearing loss or ringing in ears, blistering or peeling skin, orthostatic hypotension, allergic reaction.
If you’re experiencing any of these, then it’s a medical emergency.
Causes of peeing less after taking Lasix
Lasix can interact with other medicines to result in severe symptoms.
That’s why it’s essential to let your doctor know if you’re taking any medication, including herbal preparations, over-the-counter medicines, vitamins, or nutritional supplements.
Let them know your medical history if any.
This helps them prescribe medications that are right for your current health condition.
Many drugs can interact with Lasix and increase its effectiveness in the body.
Sometimes, certain foods also cause issues. So pay attention to what your doctor tells you to eat and what not to eat.
It’s essential to take this medicine in the correct quantity. If there’s an increased quantity of the drug present in your body, it can lead to a low amount of water and electrolytes, resulting in dehydration, causing you to pee less.
It’s essential to know the dosage, how often you need to take it, and what form.
How to take Lasix
There’re factors involved in deciding your dosage, its form, and how often you need to take it depending on:
- Your age
- The condition being treated
- How severe your condition is
- Other medical conditions you have
- How you react to the first dose
There’s a chance of messing up the dosage, which might result in too much of this drug in your body, causing you to face the issue of peeing less.
Taking too much of the medicine means you’re not following the instructions given by your doctor.
Taking it whenever you feel like it can have serious repercussions, and it can result in extreme tiredness, dehydration, dizziness, and low blood pressure.
You need to be careful not to miss a dose, but if you do, don’t take two dosages in a close interval of time.
Just take the next dosage on time and continue taking them when scheduled.
Never try catching up by taking two at a time.
Can Lasix cause urinary retention?
Before starting this medicine, people who are suffering from urinary retention need to be aware of the usage of this drug.
It can cause acute urinary retention related to increased production and retention of urine.
Since Lasix is supposed to increase urination, it can worsen urinary retention. So, there’s a need for the proper administration of Lasix in the beginning.
Let your doctor know your medical history to help you prescribe better medicines.
How often do you pee with Lasix?
After taking Lasix, you pee more for the next 6 to 8 hours, but the frequency remains high in the first hour after taking it.
This medicine is a diuretic, which helps remove extra fluid buildup in the body.
Peeing more frequently is expected after taking it and is nothing to worry about. It’s best to not take this medicine after dinner but take it in the morning instead.
At night you’ll frequently have to rush to the bathroom.
What does it mean when you want to pee, but only little comes out?
When someone has the urge to pee, but only a little pee comes out, they could potentially suffer from an infection or a possible health condition.
It can be due to a urinary tract infection (UTI), pregnancy, an overactive bladder, or an enlarged prostate.
Focus on different symptoms you might be feeling or seeing, and it can help you narrow down your issue. It’s best to visit a doctor for a proper diagnosis followed by a treatment.
Should I drink more water when taking Lasix?
Lasix is a diuretic that helps remove excess water buildup from your body by making you urinate more often.
Naturally, you have to take care of yourself by being hydrated more frequently than before.
Especially during summers, you need to drink enough water when you know you sweat or exercise.
If you don’t remain hydrated, it can make you feel light-headed, dizzy, sick, thirsty and decrease the number of times you pee. It can lead to serious health implications.
What if water pills don’t work?
Not every medicine would be suited to your body. If one medicine stops working, you can ask your doctor to recommend other kinds of diuretic to take.
Different diuretics work on different parts of the kidney.
Lasix medicine comes with a black box warning which shows that it needs to be taken with careful consideration. This includes taking care of the dosage of this drug when and how to take it.
You also need to be cautious about other medicines being taken with this drug, for there’s a chance of interaction which results in various other health issues.
Dehydration is the primary issue if you’re not able to pee after taking Lasix because an increasing frequency of pee is expected after taking it.
When you have a lot of dosage of this medicine in your body, it can hamper your health and result in various other health issues with severe symptoms.
Make sure to take care of how much water you’re consuming and the dosage in a day.
If you’re already suffering from a health condition such as urinary retention, Lasix needs to be taken under a doctor’s administration.